PDA

View Full Version : Depo-Provera



Sweet_And_Innocent
07-14-2008, 10:58 PM
Hey I am just wondering if any ladies on here have taken the Depo shot before? I'm currently using Micronor which is stricly progestrone as well just in a pill version. I havent had any problems with it but am trying to decide if I should just use the shot b/c now im forgetting to take them. Which clearly is not good lol... Just wondering if anyone can let me know their expiernece on it before I decide to put it in my body for 13weeks..
Thanks
~Sweet

goodasgold
07-15-2008, 11:02 AM
I never had any problems when I was on it. I took the Depo from only a year though. I wanted to have another baby and the doctor also told me that it should not be used long term because of osteo. Since my grandma suffered from osteo, I figured it was best not to be on it any longer. I loved being period free for that year though.

lotsagifts
07-15-2008, 11:27 AM
Yeah, period free was good....but the mood swings and the loss of labido was pretty crappy. My husband wanted to kill me. And I don't care if I was getting a private lapdance from one of the chipendales...I was still not interested. /ubbthreads/images/%%GRAEMLIN_URL%%/smile.gif

hp2
07-15-2008, 12:05 PM
Is there anything that you can take for loss of labido.. but loose the period.. I do not have to worry about having kids now.. I have no falopian tubes left.. but I still have a period which is a huge pain in the [censored].. but I do get extreamly bad mood swings the week prior..

I cannot ever have kids again so to me this period is useless body function and I get really *****y the week before but would like to loose it all together.. ID be interested in something to make it stop

Only asked hear as this shot sounds kinda nice..

bluekrissyspikes
07-15-2008, 12:33 PM
i was on depo after i had my daughter eight years ago and it made me have my period for about 3 weeks out of every month for almost 9 months. i know someone who had the same problem but not as bad. most of the people i talked to who took it didn't have any issues with it though and were period free within a couple months.

Sweet_And_Innocent
07-15-2008, 03:28 PM
Ive heard that happen to a few ppl Blue... thats why im hoping that if im taking the pill version now that ill react the same way with the injections

Sweet_And_Innocent
07-15-2008, 03:29 PM
Oh and did anyone gain a massive amount of weight?? Because I certianly dont need that lol

blueeyedgirl
07-15-2008, 03:41 PM
I was on it for three shots. But the dr wanted my body to think that I was going through menopause. Anyways I had three injections fairly quickly after one another. I put on a lot of weight because of it and have not been able to lose it in the 5 years since. I know of two others who have had the shot as well. One she gained a bit of weight the other a lot like i did. They both just had some spotting at first and the first girl she had some spotting a few months later.

Giggle Squirt
07-17-2008, 02:07 AM
i was on the shot a few years ago... hugely massive mood swings... and weight gain... My friend on the other hand bleak for abot 6 weeks after the shot and didn't gain any weight. She spotted for about 6 months off and on. She stopped after a year.

*Angel*
07-18-2008, 08:59 PM
Personally i love the needle...I have had no problems with it and have been on for a couple years now... It works for me because im young and do not want children anytime soon and its just nice not to have a period
I did at first at the end of each 12 weeks before the next needle but now i dont get it at all

BrAt
07-22-2008, 02:37 PM
I've been on Depo for three and a half years. I have had no issues with it and also no visits from my "aunt" since I got my first shot. Not even an "I'm just poppin' in to let you know I still exist" visit. /ubbthreads/images/%%GRAEMLIN_URL%%/smile.gif

I do still tend to get a little irritable for a few days out of the month when I'm supposed to be seeing "my aunt" so I just try to avoid situations and people that annoy me for those few days. lol

*Angel*
07-25-2008, 09:28 PM
ya i find my skin breaks out in little pimples around the time i am suppose to get my period
I have been on now for 5 yrs and have to go for a bone density test to make sure everything is normal because the depo can cause bone density loss

no name brand!
07-27-2008, 08:38 PM
well i have been on for 13 years, straight and now have to sign a form that i know the dangers of being on that long, bone density issues and homone issues so forth. I have had not one ounce of issues in 13 great period free years...but now, i am in a relationship and i may want to have another baby one day, i also had my tubes tied, the depro regulates my hormones among other awsome side affects, so i am thinking of coming off, but scared to death at what awaits me, anyone come off after long time frame? what are peoples experiences?

MagicFingers
07-27-2008, 09:16 PM
Depo is not good for your body, which is why i got off it. Although not having a period is sometimes very nice, we as women need this. Without it we are at greater risk of uterin cancer. As well depo has been proven to cause bone density loss. So before you decide to be on it for a long period of time do your research. I was on it for 6 months and then took myself off.

Simba
07-28-2008, 12:01 PM
I did the same except I was on it for a year and a half. It caused major anxiety and depression as well as countless other things. It's garbage.

CyLixx
07-28-2008, 06:07 PM
<div class="ubbcode-block"><div class="ubbcode-header">Originally Posted By: bluekrissyspikes</div><div class="ubbcode-body">i was on depo after i had my daughter eight years ago and it made me have my period for about 3 weeks out of every month for almost 9 months. i know someone who had the same problem but not as bad. most of the people i talked to who took it didn't have any issues with it though and were period free within a couple months. </div></div>


I had this problem as well..But I would have one for about 2 weeks stop for a week then start for another 2...I also had loss of desire as well..Which REALLY SUCKED!!!I only had 2 shots...so i did this for about 6 months...decided that this was not for me considering I was always tired, mood swings when i was up...And then after I decided to stop...my period was gone for 4 months...SO I ended up with MANY bloodtests to make sure i wasnt pregnant..

Ive been told that it has also messed up some women's reproductive stuff...

Best bet to research as much as possible too..

Sweet_And_Innocent
07-29-2008, 09:17 AM
Well I went last week and recieved my first shot, so far I think everything is fine. But yes Magic I was informed about the bone density loss and dont plan on using it long term. But thanks for everyone's input I appreciated it! /ubbthreads/images/%%GRAEMLIN_URL%%/smile.gif

~Sweet

KelBear
07-29-2008, 09:57 AM
I didn't read any of the above posts... so I may be repeating myself... but if you have any history of depression, Depo can make it worse... it did for me.. really bad... so just watch out for the symptoms...

sereenie
07-31-2008, 10:41 PM
<div class="ubbcode-block"><div class="ubbcode-header">Originally Posted By: MagicFingers</div><div class="ubbcode-body">Depo is not good for your body, which is why i got off it. Although not having a period is sometimes very nice, we as women need this. Without it we are at greater risk of uterin cancer. As well depo has been proven to cause bone density loss. So before you decide to be on it for a long period of time do your research. I was on it for 6 months and then took myself off. </div></div>

I was going to say that. I was not on this but. Even if u hattttte ur peroid it is something u should have.

puppypower
08-01-2008, 01:29 PM
I too went on the Depo shot, the first 8 months was great, then I noticed that my anit-depressants were not working very well, went to my Phsyciatrist who put two and two together, I was having a drug interaction. Lets just say, untill that Depo came out of my system, 3 months, when I finally got my period back, NO OTHER ANTI DEPRESSANT would work, I tried Prozac, Paxil and was taking 10 Effexors a day. So if you are on ANY ANTI-DEPRESANTS DO NOT TAKE DEPO. It was hell.

1337
08-05-2008, 01:28 AM
My sister got pregnant on the depo shot which caused early breathing problems with her daughter.

Sweet_And_Innocent
08-08-2008, 11:17 PM
Ok... so heres the thing.. I havnt had a history of depression or have ever beenon anti-depressants but can it jump start depression b/c im thinking thats what happening with me.

bluekrissyspikes
08-09-2008, 05:27 PM
yup. anything changing your horomones can jump start depression.

Sweet_And_Innocent
08-09-2008, 11:33 PM
Oh well isnt that just wonderful! lol

bluekrissyspikes
08-10-2008, 12:04 AM
it may pass once you get adjusted to the change. if you are having a really hard time your doctor can probably help you with something but i'd sooner try a different birthcontrol than go on medication or anything. i hope you feel better soon.

Sweet_And_Innocent
08-10-2008, 03:02 AM
Yea this is all new to me.. Im like a rollercoaster... im not taking another one.. thanks everyone for your adivce/support and experiences